Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Liouvillian solutions of the differential equation $ y''+S(x)y=0$ with $ S(x)$ binomial


Author: Minoru Setoyanagi
Journal: Proc. Amer. Math. Soc. 100 (1987), 607-612
MSC: Primary 34C20; Secondary 34A10, 34A30
DOI: https://doi.org/10.1090/S0002-9939-1987-0894424-X
MathSciNet review: 894424
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: If a differential equation $ y'' + (a{x^p} + b{x^q})y = 0$ with $ p > q$ has a liouvillian solution, then $ p$ is an even number $ 2m$ and the number $ s = (m + 1)/(p - q)$ is an integer. The case $ s = 2$ occurs only if $ m = 1$.


References [Enhancements On Off] (What's this?)

  • [1] R. R. Hailperin (formerly R. M. Roberts), On the solvability of a second order linear homogeneous differential equation, Doctoral Dissertation, Univ. of Pennsylvania, 1960.
  • [2] I. Kaplansky, An introduction to differential algebra, Hermann, Paris, 1957. MR 0093654 (20:177)
  • [3] M. Matsuda, Lectures on algebraic solutions of hypergeometric differential equations, Lectures in Math., Dept. of Math., Kyoto Univ., No 15, Kinokuniya, Tokyo, 1985. MR 1104881 (92a:14007)
  • [4] -, Liouvillian solutions of second order differential equation without Fuchsian singularities, Nagoya Math. J. 103 (1986), 145-148. MR 858477 (87i:34006)
  • [5] H. P. Rehm, Galois groups and elementary solutions of some linear differential equations, J. Reine Angew. Math. 307 (1979), 1-7. MR 534210 (80d:12023)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34C20, 34A10, 34A30

Retrieve articles in all journals with MSC: 34C20, 34A10, 34A30


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1987-0894424-X
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society